Arkansas, 2006

Hail and Damaging Winds in Arkansas, April 24, 2006

April 24, 2006 · NWS LZK · 5 events in 1 county or zone

Severe thunderstorms moved across Boone County and produced damaging winds and large hail. Numerous trees were reported blown down throughout the county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms moved across Boone County and produced damaging winds and large hail. Numerous trees were reported blown down throughout the county. The roof of a house trailer was damaged. Hail up to softball size knocked out windows to a number of homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 11:37 AM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 24, 11:37 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 PM CDT MON APR 24 2006

.AVIATION...
18Z TAFS DISSEMINATED. CONVECTION CONTINUES TO DEVELOP ALONG A
STALLED OUT BOUNDARY ACROSS SOUTHERN MISSOURI AND SHOULD REACH
KHRO BY MID AFTERNOON. VFR CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON BEFORE BECOMING MVFR TOWARDS MORNING ELSEWHERE. COLD
FRONT WILL MOVE ACROSS THE TERMINALS THROUGH THE PERIOD WITH
INCREASING CHANCES OF PRECIPITATION ESPECIALLY ACROSS THE NORTH.
&&

.PREV DISCUSSION.../ISSUED 1101 AM CDT MON APR 24 2006/

DISCUSSION...
LATEST SURFACE OBSERVATIONS INDICATES MOSTLY CLEAR
CONDITIONS...ALONG WITH A SOUTH WIND AT 5-8KTS ARE PREVAILING ACROSS
THE FORECAST AREA. RADAR AND SATELLITE DATA INDICATE A SMALL
SCALE...CONVECTIVELY INDUCED VORTEX JUST NORTH OF MOUNTAIN
HOME...MOVING SOUTHEAST. CONVECTION ACROSS PORTIONS OF NORTH CENTRAL
OKLAHOMA AND SOUTH CENTRAL KANSAS HAS NOT EXHIBITED SUBSTANTIAL
EASTWARD PROGRESSION THIS MORNING.

CURRENT FORECASTS APPEAR ON TRACK. WILL CONTINUE TO MONITOR
OBSERVATIONAL DATA FOR CONVECTIVE DEVELOPMENT...ESPECIALLY ACROSS
THE NORTH.

CB/AC/NL

AVIATION...
RADAR IS SHOWING PRECIPITATION ALREADY OVER THE NORTHWESTERN PART
OF THE STATE. ECHOES ARE MOVING TOWARD THE EAST AND THEY WILL BE
ENTERING OUR FORECAST AREA SHORTLY. POPS WILL INCREASE DURING THE
DAY AS LOW OVER THE PANHANDLES GETS STRONG AND COMES CLOSER TO
ARKANSAS TODAY AND TONIGHT.

PREV DISCUSSION.../ISSUED 412 AM CDT MON APR 24 2006/

SHORT TERM...TODAY THROUGH THURSDAY
FRONT REMAINS STATIONARY ACROSS SOUTHERN MISSOURI. DECAYING MCS
SPREAD A FEW SHOWERS INTO EXTREME NORTHERN ARKANSAS THIS MORNING
BEFORE DISSIPATING. IT ALSO SENT OUTFLOW BOUNDARIES INTO THE STATE...
WHICH COULD TRIGGER ADDITIONAL SHOWERS/THUNDERSTORMS LATER TODAY.

WITH BOUNDARIES AROUND...HAVE SMALL CHANCES FOR PRECIPITATION
IN NORTHERN/CENTRAL ARKANSAS THROUGH THIS AFTERNOON. OTHERWISE...
ANOTHER WARM DAY WITH ABOVE NORMAL TEMPERATURES.

STORM SYSTEM WILL BEGIN DRAGGING FRONT TO NORTH INTO ARKANSAS
TONIGHT. NEW MCS EXPECTED TO DEVELOP...AND WILL TRACK INTO
NORTHERN/WESTERN SECTIONS OF THE STATE AFTER MIDNIGHT. IN THE
SOUTH/EAST...LITTLE TO NO RAIN OVERNIGHT.

MCS WILL LIKELY FALL APART TUESDAY MORNING. HOWEVER...SHOULD BE
REDEVELOPMENT ALONG FRONT IN CENTRAL/SOUTHERN ARKANSAS DURING THE
AFTERNOON.

AS FAR AS SEVERE WEATHER THROUGH TUESDAY...MENTIONED SEVERE STORMS
NORTH/WEST TONIGHT AND TUESDAY MORNING...WITH SEVERE STORMS
CENTRAL/SOUTH DURING THE AFTERNOON/EVENING. MAIN CONCERNS WILL
BE LARGE HAIL AND STRONG TO DAMAGING WINDS.

FRONT WILL EXIT THE REGION TO THE SOUTHEAST TUESDAY NIGHT...WITH
CLEARING ON WEDNESDAY. COOLER AND DRIER AIR WILL BE FOUND BEHIND
THE FRONT.

TRANQUIL WEATHER EXPECTED TO END THE SHORT TERM ON THURSDAY. (46)

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
LARGE CYCLONE WILL BE SLOW TO CROSS THE ROCKIES ALONG THE SOUTHERN
BORDER OF THE COUNTRY. IT WILL NOT BE CLOSE ENOUGH TO INFLUENCE OUR
WEATHER THROUGH THE LONG TERM. WHAT WILL IMPACT OUR WEATHER WILL BE
AN INTENSIFYING LOW DIVING SOUTHEAST FROM SOUTH CENTRAL CANADA
TOWARD THE GREAT LAKES THROUGHOUT THE LONG TERM PERIOD. THIS LOW
FROM THE NORTHERN STREAM WILL BE GETTING CLOSE ENOUGH TO THE
NORTHERN SECTIONS OF OUR FORECAST AREA BY 00Z SATURDAY TO START
PLACING LOW POPS ACROSS OUR NORTH AND WEST. THIS LOW WILL CONTINUE
TO DIVE SOUTHEAST THROUGH 00Z SUNDAY...AND THEN IT WILL LIFT
NORTHEAST LATE SUNDAY. SURFACE RIDGE WILL KEEP THE FORECAST AREA DRY
THROUGH THURSDAY NIGHT...THEN MOISTURE WILL BE APPROACHING FROM THE
WEST AND NORTH AS THE HIGH RETREATS TO THE EAST. RAIN CHANCES WILL
INCREASE FROM THE NORTH AND WEST FRIDAY NIGHT INTO SATURDAY MORNING.
A WEAK SURFACE FRONT WILL BE SLOW TO CROSS THE FORECAST AREA
SATURDAY AND SATURDAY NIGHT. DRYING WILL TAKE PLACE FROM THE
NORTHWEST SUNDAY AS THE NEXT RIDGE DROPS SOUTHEAST UNDER THE UPPER
LEVEL NORTHWEST FLOW. TEMPERATURES WILL START SOMEWHAT BELOW NORMAL
AND GET BACK TO NEAR NORMAL BY THE END OF THE LONG TERM. (32)

LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...56
Hazardous weather outlook, Apr 24, 1:00 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT MON APR 24 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY
THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO
WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT
PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE.
THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE
SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT
RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE
SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE
AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS
TUESDAY AND EARLY WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE
LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN
TUESDAY THROUGH TUESDAY NIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

32

The radar

The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Boone

When
April 24, 1:50 PM CST
Where
Boone County, Omaha
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
36.450, -93.183

Hail, Boone

When
April 24, 2:12 PM CST
Where
Boone County, 3 mi N of Lead Hill
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.467, -92.900

Thunderstorm Wind, Boone

When
April 24, 2:15 PM CST
Where
Boone County, 9 mi SW of Harrison
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.133, -93.233

Hail, Boone

When
April 24, 2:15 PM CST
Where
Boone County, 9 mi SW of Harrison
Measured
4.25 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.133, -93.233

Thunderstorm Wind, Boone

When
April 24, 2:30 PM CST
Where
Boone County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -93.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506218, 5506219, 5506220, 5506222, 5506221.